# SDR NWAA072119604

- Difficulty date: June 9, 2007
- Submitted: June 11, 2007
- Operation: Air carrier
- Aircraft: N604NW
- Make and model: Doug DC-9-32
- Aircraft serial: 47222
- Aircraft time: 79,400 hours, 70,401 cycles
- System (JASC): 2320 · Data Transmission Auto Call
- Part: Control Panel
- Part number: 36145764501
- Part serial: 1143
- Condition: Shorted
- Location: Acars
- Part time: 36,250 hours, 24,324 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

THE ACARS COMMUNICATIONS AND REPORTING SYSTEMS IN THE COCKPIT FAILED AND CAUSED SMOKE SHORTLY AFTER TAKEOFF.  THE ELECTRIC POWER TO THE ACARS UNIT WAS DISABLED AND COM PROCEDURES WERE COMPLIED WITH.  THE SMOKE DID STOP AND THE AIRCRAFT RETURNED TO A SAFE BUT OVERWEIGHT LANDING BACK AT DFW.  MAINTENANCE DETERMINED THAT THE ACARS CONTROL PANEL SHORTED OUT BUT DID NOT CAUSE ANY COLLATERAL DAMAGE TO SURROUNDING AREAS.  THE CONTROL PANEL WAS REPLACED AND THE SYSTEM CHECKED OUT FINE.  THE AIRCRAFT WAS RETURNED TO OPERATIONAL STATUS.
